My father had cataract surgery yesterday. His sugar levels were fine before surgery. Today he was given a Dexa injection 2 ml in his eye due to inflammation. After that the sugar levels have stayed between 280 -300 through out. Just before dinner, his sugar levels were 300 mg/dL. As advised by our doctor have gave him 16 units of Mixtard instead of 14 which he takes regularly along with regular sugar medicines.
My questions are: Does Dexa injection increase the sugar so much and when will the effect go? In addition, he is also putting one drop of steroid eye drops Predmet every hour. From tomorrow, it will be once every three hours. Can this also increase the sugar level? From tomorrow how should we manage the sugar levels? Will the effect of steroids go away? Please see the attached prescription of all the eye drops after cataract surgery.
He is taking Mixtard Insulin 30/70 - 50 units in the morning,14 units in the night, Glycomet GP2 1-0-1, Linagliptin 5 mg 1-0-0, Fibator 10 mg -0-0-1, Metolar 25 -1-0-0, Dynapres 0.4 - 0-0-1, Arreno 1-0-1, Ecosprin 75 1-0-0, Thyronorm 25 mg one tablet from Monday to Thursday and two tablets from Friday to Sunday, Cap Uprise once a month.
Welcome to icliniq.com.
I just read your query and from what you have mentioned it appears that your father’s blood sugar has increased because of steroids. As for your questions let me answer them one by one.
Yes, Dexa injection increases the sugar so much and it will have decreased effect once your father is off steroids completely.
Yes, steroid eye drops Predmet (Methylprednisolone) can also increase sugar level.
Regarding managing the sugar levels, if his fasting is above 250 then increase his evening dose of Insulin by adding two more units. If his dinner blood sugar is 250 mg/dL above then add two more units to his morning dose of Insulin and continue monitoring accordingly. If drops to 200 then do not increase his insulin at all and maintain at that dose of insulin.
Keep following his blood sugar closely and watch for any signs of hypoglycemia as well like increase sweating or shivering or headache or hunger or cold skin, etc.
I hope this helps.
Thank you doctor,
Do we need to give any insulin in the afternoon too and approximately what percentage of current increase is due to injection and how much due to drops? Because the injection was just a single dose so can we see improvement by tomorrow?
Welcome back to icliniq.com.
No need for any insulin in the afternoon. As per the percentage the major increase is due to injection like 95% approximately. Yes, that is a possibility.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
See an ophthalmologist if the pain does not come down with the above measures, blurring of vision starts, or redness increases ... Read fullMy pupils are big after cataract surgery. Why?
So, the first thing is refraction has to be checked to know whether your vision improves with glasses and contact lens or not ... To solve the dilated pupil problem some surgery may be done or yo... Read fullWill Lulifin lotion dropped into eyes accidentally cause any problem?
Please remember that if your vision is affected then it is better to see an eye doctor ... Read full
Ask your health query to a doctor online?Ask a Diabetologist Now